MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL COOLPULSE CURVE XL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEDOS INTERNATIONAL SARL COOLPULSE CURVE XL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 225032
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.As of this date, the device has not been returned for evaluation.Therefore, the reported condition cannot be confirmed and/or duplicated.E1: reporter address: (b)(6).D10: concomitant device: coolpulse curve xl; therapy date: (b)(6) 2024.Udi: (b)(4).
 
Event or Problem Description
It was reported, by the sales rep in (b)(6).That during, a hip surgical procedure on (b)(6) 2024.The 2x coolpulse curve xl device frequently becomes clogged.The vapor was connected to the neptune with suction and different suction powers were tested.We also, try to connect it with the outflow pump cannula, but the problem was still.Additionally, after the clogging, an attempt was made to enlarge the connection at the white end.The distal holes are not clogged.This issue occurs mainly in the area of the capsule opening and the labrum.Preventing the surgeon from operating properly as the water turns brown and causes an extreme number of air bubbles.It was unknown, if there was a delay in the procedure reported or if the surgery was completed successfully.There were no adverse patient consequences reported.No additional information was provided.This is report 2 of 2 of the same event.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: two vapr tripolar 90 suction elect were returned to manufacturer for evaluation.The manufacturer conducted visual inspection and functional test of the devices.Visual inspection of the first device reveled that the first device has the ceramic chipped, also scratched were identified on ceramic, one suction port on distal face, and one on edge of tip appears blocked.Handle, cable and plugs assemblies do not show structural anomalies.Return shaft has a slight bend.Suction tube enteral adaptor proximal end has been damaged.The first device passed all electrical checks.It failed flow rate test before and after activation.Visual inspection of the second device reveled that the ceramic appears cracked, handle, cable and plug assemblies were found in good condition.The second device passed all electrical checks, it failed flow rate test before and after activation.From our internal investigation we were able to confirm the customer reported problem that the electrode suction was clogged on both returned complaint devices.Both devices were found to fail initial flow specifications due to build-up of tissue debris at the distal end of the electrode(s) which was cleared during activation in saline.The investigation shows the blockage experienced by the end user is confirmed and can be attributed by procedural tissue debris.No manufacturing defect was found with the returned device.Visual observation did reveal damage to both electrode ceramics and a slight bend in the shaft for device 1.The source of this damage is unknown and is unrelated to the reported suction blockage as reported by the end user.The product ifu cautions not to allow the electrode to become covered in tissue debris.If this occurs, use a new electrode.The suction failure mode has been reviewed against the systems risk assessment document, the highest identified risk within failure modes that after equivalent to the complaint failure mode is loss or deterioration of function-reduced/blocked irrigation flow.Resulting in reduce visibility and increased procedure time - patient under anaesthetic extended period of time.The severity risk category is 'minor' - results in temporary injury or impairment not requiring professional medical attention.Based on a review of the investigation findings and product risk analysis document no containment action related to the individual complaint is required.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.As part of depuy synthes mitek quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review a dhr review has been performed for lot; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.

Brand Name
COOLPULSE CURVE XL
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle 02400
SZ   02400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19729532
Report Number1221934-2024-02419
Device Sequence Number18151071
Product Code GEI
UDI-Device Identifier10886705027965
UDI-Public10886705027965
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K143475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2026
Device Catalogue Number225032
Device Lot NumberU2310151
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2024
Supplement Date Received by Manufacturer07/25/2024
09/09/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date07/29/2024
09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown